MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48029
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
K163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: product failed/malfunction.Logged against last lot sent for this ref "as per complaint form": doctor described after advancing the stent catheter to the desire place, they begin to release the stent by squeezing the trigger of the handle but they realize that even the trigger was push the stent itself was not deploying at all.They recapture and tried two more times but it didn't work.Device evaluation: the evo-25-30-6-c device of lot number c1376642 was returned to cook ireland and evaluated on the 04-april-2018 the following additional information was also received in the complaint file: what is the reorder number of the wire guide used with this device? jagwire, boston scientific if not with the device in question, how was the procedure finished? evo-25-30-10-c what is the endoscope manufacturer and model number that was used during the procedure? colonoscope ec34-i10l (they always use this scope) had dilation of the stricture been performed prior to stent placement? no.What was the diameter of the stricture at the time of stent placement (in mm)? 6mm aprox.What was the length of the stricture at the time of stent placement (in cm)? 3cm.Please describe the location in the body where the stent was to be placed.25-30 cms from anal margin.Was resistance encountered when advancing the wire guide through the stricture? no.Was resistance encountered when advancing the introducer and stent into position? normal.Did any section of the device detach inside the patient? no.Lab evaluation: upon evaluation of the returned device, there was stent exposure.The lockwire was returned in place.The red shuttle deployment marker was at the front half of the handle.No deployment or retraction was possible.The device was dismantled during the lab.The flexor was broken in the handle, but not at the shuttle cap.This was a clean break.The stent was manually deployed in the lab.There were no issues noted with the stent.Customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be broken during the lab evaluation.Root cause: it¿s likely the potential cause of failure is related to handling damage which damaged/weakened/kinked the wall of the flexor.This resulted in a build up of pressure and the flexor breaking during the procedure.Document review: prior to distribution all evo-25-30-6-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the qc records did not reveal any issues which could have contributed to this complaint issue.Ifu review: as per the instructions for use, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Summary: customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be broken during the lab evaluation.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Product failed/malfunction.Logged against last lot sent for this ref."as per complaint form": doctor described after advancing the stent catheter to the desire place, they begin to release the stent by squeezing the trigger of the handle but they realize that even the trigger was push the stent itself was not deploying at all.They recapture and tried two more times but it didn't work.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7479319
Report Number3001845648-2018-00201
Device Sequence Number1513478
Product Code MQR
UDI-Device Identifier10827002480299
UDI-Public(01)10827002480299(17)190710(10)C1376642
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48029
Device Catalogue NumberEVO-25-30-6-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1